Back to Ask the Diabetes Team Ask the Diabetes Team

From Adrian, Mississippi, USA:

My 35 year old husband has had type 1 diabetes for 22 years, and has been on the pump for almost two years. Lately, he's been having low sugars (17-32 mg/dl [0.94- 1.8 mmol/L]) at least once a day, and for the past week, he can no longer tell when he is going low. Is this a bad sign? Could the pump this be the reason for the constant low sugars?


It is true that frequent low blood sugars cause more low blood sugars. It is in the insulin pump patient population, with the capability of tight control, that these low sugars without symptoms are more likely to occur. Your husband needs to work with his physician to aggressively avoid hypoglycemia. There is some evidence to suggest some awareness of lows can be regained over time by letting the blood sugars run a little higher.


Original posting 12 Apr 2001
Posted to Hypoglycemia and Insulin Pumps


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.